Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from anxiety and depression. Treatment includes homeopathy, ayurvedic, Yoga and Pranayam. Taking Rivotril. Best treatment?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
Dear Doctor.I am male aged 41 yrs. I am a Central Government employee (working as Private Secretary), sedentary job. My height is 5'10" and weight 75 kgs. Since childhood I have been suffering from Anxiety and Depression. Since 1998 when I came to Delhi from Hyderabad, I started taking treatment. I went from pillar to pole and went for treatment to General Physician to Psychologist. It includes homeopathy, ayurvedic (panchakarma also), Yoga and Pranayam etc. I do regular physical, yoga and breathing exercises. Of course, my problem maximum solved. Now I am taking Rivotril 2 mg without consulting doctor. My present problem is that Unable to express (stiffness in the jaws), Doctors told it is because of addictive and excessive dosage of Rivotril 2mg, unable to argue (palpitation and breathing increases), mild depression. To control this I am taking this pill, as I am feeling normal. BUT I WANT PERMANENT SOLUTION AS THIS IS TEMPORARY AND I TRIED ALL TYPES OF TREATMENTS. KINDLY SUGGEST WHICH IS THE BEST TREATMENT AND ALSO I WANT TO STOP TAKING MEDICINE FURTHER. KINDLY HELP ME AS I DO NOT WANT TO GO ANY OTHER DOCTOR AS I SPENT LAKHS OF RUPEES ON THIS. WAITING FOR YOUR REPLY PLEASE

Dear Sir, Second thing is I am suffering from Indigestion and Headache. As advised by you I am taking since last two months one tab of PANTOSEC-D. Still It is not giving any relief. Almost every day I am facing this problem. I am taking Rantac 150 mg 2 tab along with combiflam then only I am getting relief. As I am following strict exercise and diet pattern, eventhough I am facing this problem. Also at least I take 6 lts of water every day and my bowel movement is free.
Posted Sun, 29 Sep 2013 in Mental Health
Answered by Dr. Srikanth Reddy 16 minutes later
Brief Answer:
Best treatment is Medications with CBT

Detailed Answer:

Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
I understand that you have a mixed anxiety and depression disorder. Now the best possible treatment for this combination of illness is a combination of Psychotherapy (mostly cognitive behavioural therapy) along with medications taken together. CBT is a 20 min weekly sessions to be taken over 3-4 months and the choice of medications duffer from person to person. You generally start with one medication and if it doesn't suit then another medication is tried. In my clinic i generally start with paroxetine as it is the most recommended medication and almost 70% patients get relieved by it. If not then the next option is either venlafaxine or sertraline or escitalopram or mirtazapine.
Also try exercising regularly and eat a healthy diet.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: Suffering from anxiety and depression. Treatment includes homeopathy, ayurvedic, Yoga and Pranayam. Taking Rivotril. Best treatment? 4 minutes later
Sir, I am reside in Delhi. So How can I can contact you. If you are in Delhi kindly give me your mobile no and hospital so that I will drop in there. Or If u are living in any other area kindly advise good doctors in Delhi as I told you earlier I spent lakhs of money on this.
Answered by Dr. Srikanth Reddy 7 minutes later
Brief Answer:
Details of psychiatrist

Detailed Answer:
Sorry I missed out on the second part of your question.
It seems you have gastritis as well as headcahe. The cause for your headache needs to be evaluated cause taking painkillers regularly is not a good solution. Moreover, it will exacerbate your gastritis as well. It has late stage effect on kidneys as well.
Regarding your other question, it seems you already spent a lot on the treatment. I am not from delhi, so I may not be able to see you. However you can XXXXXXX Dr. XXXXXXX Parmar in Lady Harding Medical College in the Department of Psychiatry. She can guide you with the medications and then can refer you for CBT to some good therapist.
Hope that helps,
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Follow-up: Suffering from anxiety and depression. Treatment includes homeopathy, ayurvedic, Yoga and Pranayam. Taking Rivotril. Best treatment? 7 minutes later
Dear Doctor, I have asked about third question that I am suffering from immense physical weakness (sometimes I feel it because of depression) and prone to sleep. Also when I use staircase (even for 10 steps), I feel as if I am jogging and unable to talk as heart beats increases and breathing increases. After sometime it settles down. As I follow regular diet and exercise pattern still I am facing this problem. To overcome this I am taking Shelcal 500mg one tab and B complex one tab daily as advised by Doctor. Also I can't retain urine because if i stop without my knowledge drop by drop it will come out (i think i take at least 5-6 ltrs of water regularly). Kindly suggest pl so that I will close the discussion.
Answered by Dr. Srikanth Reddy 16 minutes later
Brief Answer:
Need to evaluate

Detailed Answer:
The fact that you are 41 year old and have reduced exercise tolerance state that you need evaluation. You can get a stress test done to look for an ECG changes. If that comes normal then you need not bother. You are right in suggesting that depression can also lead to this kind of symptoms. If the stress test is normal then your depression should be a possible diagnosis.
Regarding your urinary problem an enlarged prostate can lead to this kind of symptom. A USG abdomen can let you know the size of the prostate and if there are any local causes.
Hope that helps
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor